Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 12, 2011, 7:23 AM EDT for Bourbon County, Kentucky. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 7:23 AM EDT (11:23 UTC)
- Expired
- Apr 14, 2011, 7:26 AM EDT
- In force
- 48 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
826 WGUS43 KLMK 121123 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 723 AM EDT TUE APR 12 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. .TWO TO THREE INCHES OF RAIN OVER THE LAST 18 HOURS IS CAUSING THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS AFTERNOON. && KYC017-122323- /O.NEW.KLMK.FL.W.0030.110412T1123Z-110413T2137Z/ /PRSK2.1.ER.110412T0754Z.110412T2100Z.110413T1537Z.NO/ 723 AM EDT TUE APR 12 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE STONER CREEK AT PARIS. * UNTIL WEDNESDAY AFTERNOON. * AT 7:12 AM TUESDAY THE STAGE WAS 18.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY LATE MORNING. * IMPACT...AT 20.0 FEET...WATER ENTER YARDS OF HOMES DOWNSTREAM OF WATER PLANT. PARTS OF THE CITY PARK FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.0 FEET ON APR 23 1984. $$ CMC
5 follow-up statements
696 WGUS43 KLMK 121252 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 852 AM EDT TUE APR 12 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. .UP TO THREE INCHES OF HEAVY RAIN FELL OVER THE LAST 18 HOURS. AN ADDITIONAL HALF INCH IS EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS AFTERNOON. && KYC017-130052- /O.EXT.KLMK.FL.W.0030.000000T0000Z-110414T0104Z/ /PRSK2.2.ER.110412T0754Z.110412T2200Z.110413T1904Z.NO/ 852 AM EDT TUE APR 12 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE STONER CREEK AT PARIS. * AT 8:39 AM TUESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * IMPACT...AT 22.0 FEET...WATER ENTERS HOMES ALONG TAYLOR, CHAMBERS, STONER AVENUES AND CATHERINE STREET. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON APR 5 2008. $$ CMC
834 WGUS83 KLMK 130052 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 852 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS SOUTH FORK LICKING RIVER AT CYNTHIANA LICKING RIVER AT BLUE LICKS SPRING AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON... NICHOLAS...ROBERTSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING. && KYC017-131552- /O.EXT.KLMK.FL.W.0030.000000T0000Z-000000T0000Z/ /PRSK2.2.ER.110412T0754Z.110413T0400Z.000000T0000Z.NO/ 852 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE STONER CREEK AT PARIS. * AT 8:07 PM TUESDAY THE STAGE WAS 24.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.8 FEET BY AFTER MIDNIGHT WEDNESDAY THEN BEGIN FALLING. * IMPACT...AT 25.0 FEET...WATER ENTERS SOME BUSINESSES IN LOW LYING AREAS OF PARIS. MANY HOMES ALONG CREEK FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON APR 5 2008. $$ KYC097-131552- /O.EXT.KLMK.FL.W.0031.000000T0000Z-110413T2200Z/ /CYNK2.2.ER.110412T1931Z.110413T0600Z.110413T1600Z.NO/ 852 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK LICKING RIVER AT CYNTHIANA. * AT 8:30 PM TUESDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...WATER PLANT IS SHUT DOWN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON MAY 4 2010. $$ KYC181-201-131552- /O.EXT.KLMK.FL.W.0028.000000T0000Z-110415T0540Z/ /BLSK2.1.ER.110412T1010Z.110413T1200Z.110414T2340Z.NO/ 852 PM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE LICKING RIVER AT BLUE LICKS SPRING. * AT 8:00 PM TUESDAY THE STAGE WAS 35.0 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.6 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.6 FEET ON MAR 21 2002. $$
569 WGUS83 KLMK 131432 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1032 AM EDT WED APR 13 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS SOUTH FORK LICKING RIVER AT CYNTHIANA LICKING RIVER AT BLUE LICKS SPRING ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARDIN... HARRISON...NELSON...NICHOLAS...ROBERTSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && KYC017-140232- /O.EXT.KLMK.FL.W.0030.000000T0000Z-110414T1124Z/ /PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0524Z.NO/ 1032 AM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE STONER CREEK AT PARIS. * AT 9 AM WEDNESDAY THE STAGE WAS 23.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 22.0 FEET...WATER ENTERS HOMES ALONG TAYLOR, CHAMBERS, STONER AVENUES AND CATHERINE STREET. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 31 2004. $$ KYC097-140100- /O.EXT.KLMK.FL.W.0031.000000T0000Z-110414T0100Z/ /CYNK2.1.ER.110412T1931Z.110413T1315Z.110413T1900Z.NO/ 1032 AM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK LICKING RIVER AT CYNTHIANA. * AT 9:30 AM WEDNESDAY THE STAGE WAS 21.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 22.0 FEET...POPLAR STREET IS CLOSED. SOME HOMES ON WEST SIDE ARE EVACUATED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON MAY 4 2010. $$ KYC181-201-140232- /O.EXT.KLMK.FL.W.0028.000000T0000Z-110415T0100Z/ /BLSK2.1.ER.110412T1010Z.110413T0515Z.110414T1900Z.NO/ 1032 AM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE LICKING RIVER AT BLUE LICKS SPRING. * AT 10:00 AM WEDNESDAY THE STAGE WAS 34.3 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.6 FEET ON MAR 21 2002. $$ KYC093-179-140232- /O.EXT.KLMK.FL.W.0037.000000T0000Z-110417T0100Z/ /BSNK2.2.ER.110412T1910Z.110414T1200Z.110416T1900Z.NO/ 1032 AM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 9:30 AM WEDNESDAY THE STAGE WAS 40.3 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 43.0 FEET...FLOODWALL BEGINS CLOSING IN LEBANON JUNCTION. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.2 FEET ON FEB 18 2003. $$ RL
210 WGUS83 KLMK 140058 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 858 PM EDT WED APR 13 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS SOUTH FORK LICKING RIVER AT CYNTHIANA AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... LICKING RIVER AT BLUE LICKS SPRING ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON... NICHOLAS...ROBERTSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING. && KYC017-141458- /O.EXT.KLMK.FL.W.0030.000000T0000Z-110414T1524Z/ /PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0524Z.NO/ 858 PM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE STONER CREEK AT PARIS. * AT 7:06 PM WEDNESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT THURSDAY. $$ KYC097-141458- /O.EXT.KLMK.FL.W.0031.000000T0000Z-110414T2032Z/ /CYNK2.1.ER.110412T1931Z.110413T1530Z.110414T1432Z.NO/ 858 PM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK LICKING RIVER AT CYNTHIANA. * AT 8:30 PM WEDNESDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY LATE MORNING. $$ KYC181-201-141458- /O.CON.KLMK.FL.W.0028.000000T0000Z-110415T0100Z/ /BLSK2.1.ER.110412T1010Z.110413T0515Z.110414T1900Z.NO/ 858 PM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE LICKING RIVER AT BLUE LICKS SPRING. * AT 8:00 PM WEDNESDAY THE STAGE WAS 32.7 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY AFTERNOON. $$ KYC093-179-141458- /O.CON.KLMK.FL.W.0037.000000T0000Z-110417T0100Z/ /BSNK2.2.ER.110412T1910Z.110414T1200Z.110416T1900Z.NO/ 858 PM EDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 8:30 PM WEDNESDAY THE STAGE WAS 42.3 FEET. * FLOOD STAGE IS 35.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 43.0 FEET...FLOODWALL BEGINS CLOSING IN LEBANON JUNCTION. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.2 FEET ON FEB 18 2003. $$
149 WGUS83 KLMK 141126 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 726 AM EDT THU APR 14 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS SOUTH FORK LICKING RIVER AT CYNTHIANA AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON. THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. && KYC017-141156- /O.CAN.KLMK.FL.W.0030.000000T0000Z-110414T1524Z/ /PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0324Z.NO/ 726 AM EDT THU APR 14 2011 THE FLOOD WARNING IS CANCELLED FOR THE STONER CREEK AT PARIS. * AT 7:24 AM THURSDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 18.0 FEET. * FELL BELOW FLOOD STAGE AT LAST NIGHT. $$ KYC097-141156- /O.CAN.KLMK.FL.W.0031.000000T0000Z-110414T2032Z/ /CYNK2.1.ER.110412T1931Z.110413T1530Z.110414T0708Z.NO/ 726 AM EDT THU APR 14 2011 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK LICKING RIVER AT CYNTHIANA. * AT 6:30 AM THURSDAY THE STAGE WAS 18.1 FEET. * FLOOD STAGE IS 20.0 FEET. * FELL BELOW FLOOD STAGE AT EARLY THIS MORNING. $$ CMC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:58 AM EDT, 25 minutes earlier.
Area forecast discussion, Apr 12, 6:58 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 658 AM EDT TUE APR 12 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... NEARLY VERTICALLY STACKED LOWS ACRS SERN KY AT 07Z WITH SURFACE LOW CONTINUING TO STRENGTHEN. AS A RESULT...MOISTURE FROM THE GULF CONTINUES TO WRAP AROUND SYS WITH SATELLITE COOLING TOPS/EMBEDDED TSTMS IN VERY SLOW MOVING WIDESPREAD RAINS ACROSS OUR FORECAST AREA. WHILE RAINS HAVE NOT BEEN EXCESSIVE...RATES OF ONE HALF TO 1 INCH AN HOUR ARE COMMON. STREAMS...ESPECIALLY THE SMALLER ONES IN MUCH OF OUR CWA WILL LIKELY GO INTO FLOOD TODAY WITH 2 TO 4 INCHES OR MORE OF TOTAL RAIN BEFORE THE BULK OF THE SYSTEM DEPARTS THIS MORNING. HAVE ALREADY ISSUED A RIVER FLOOD WARNING FOR DEPUTY ON THE MUSCATATUCK RIVER IN SOUTHERN INDIANA AND ADDITIONAL RIVER FLOOD WARNINGS MAY BE NEEDED LATER THIS MORNING. AFTER SYSTEM DEPARTURE THIS MORNING...SKIES WILL CLEAR FROM WEST TO EAST AS A RIDGE OF HIGH PRES BUILDS IN. RIDGE WILL BE OVERHEAD TONIGHT AND WITH CLEAR SKIES AND LIGHT WINDS...FROST WILL BE A CONCERN. WILL MENTION IN HWO. .LONG TERM (WEDNESDAY - MONDAY)... WEDNESDAY THROUGH FRIDAY NIGHT... MID-LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL BE ESTABLISHED ACROSS THE FORECAST AREA BY WEDNESDAY...WHICH WILL KEEP THE REGION RELATIVELY DRY WEDNESDAY THROUGH THE DAY THURSDAY. TEMPERATURES THROUGH THIS PERIOD WILL SEE DAILY HIGHS IN THE LOWER 70S WITH OVERNIGHT LOWS IN THE LOW TO MID 40S FOR WEDNESDAY NIGHT. BY LATE THURSDAY...A FAIRLY STRONG AND LARGE UPPER TROUGH MOVES INTO THE UPPER PLAINS. THE LATEST GFS...ECMWF...AND NAEFS CONTINUE TO ILLUSTRATE THE CLOSING OFF OF THE APPROACHING UPPER LEVEL TROUGH ACROSS THE PLAINS FRIDAY...WITH A SLOW MIGRATION TOWARD THE GREAT LAKES BY SATURDAY. AS THIS SYSTEM STRENGTHENS...STRONG SOUTHERLY FLOW WILL DEVELOP ACROSS THE REGION AND SPREAD MOISTURE BACK INTO THE OHIO VALLEY. MODELS CONTINUE TO HAVE TIMING ISSUES...WHICH AFFECTS THE QUALITY AND DEPTH OF MOISTURE ADVECTION. HOWEVER...IT STILL APPEARS DEWPOINTS WILL INCREASE INTO THE UPPER 50S/LOWER 60S BY FRIDAY AND FRIDAY NIGHT. WITH A 120 KNOT CYCLONICALLY CURVED JET SWINGING INTO THE REGION...THERE WILL BE ENOUGH UPPER-LEVEL SUPPORT TO RESULT IN WIDESPREAD LIFT FOR SHOWERS AND THUNDERSTORMS. MODEL CONSENSUS INDICATES THE BEST CHANCES OF THUNDERSTORMS WILL BE FROM VERY LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE SURFACE COLD FRONT WILL PUSH THROUGH THE REGION FRIDAY...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. WITH THE DEPTH OF MOISTURE AND QUESTIONABLE INSTABILITY...THE OVERALL THREAT OF SEVERE STORMS IS STILL IN QUESTION. HOWEVER...GIVEN THE STRENGTH OF THE FORECAST UPPER-LEVEL DYNAMICS...STRONG FORCING WILL HAVE THE POTENTIAL TO OVERCOME MARGINAL MOISTURE/STABILITY. LOWS THURSDAY NIGHT WILL BE RATHER MILD WITH LOW TEMPERATURES IN THE LOW TO MID 50S EXPECTED. HIGHS FRIDAY SHOULD WARM BACK INTO THE LOW TO MID 70S BEFORE THE COLD FRONTAL PASSAGE FRIDAY NIGHT. LOWS FRIDAY NIGHT LOOK SHOULD DROP INTO THE LOWER 40S IN THE WEST AND MID 40S ACROSS THE EAST. THE REMAINING DISCUSSION IS FROM THE PREVIOUS FORECAST...ISSUED AT 319 PM MONDAY...AND REMAINS VALID. SATURDAY THROUGH MONDAY... IN THE LONG TERM PERIOD...BOTH THE 11/12Z GFS AND EURO SOLUTIONS CONTINUE TO SHOW A DEEP 500 HPA LOW SLOWLY TRANSLATING EASTWARD ACROSS THE GREAT LAKES STATES DURING THE EARLY PART OF THE FORECAST PERIOD. BOTH MODELS SHOW THE SYSTEM BECOMING VERTICALLY STACKED BY SATURDAY NIGHT WITH THE SYSTEM PULLING OUT A BIT FASTER THAN PREVIOUS SOLUTIONS SHOWED. SATURDAY STILL LOOKS TO BE A RATHER COOL AND CLOUDY DAY WITH SCATTERED SHOWERS MOVING ACROSS THE REGION. GIVEN THE NORTHWEST FLOW...SHOWERS WILL LIKELY BE CONTAINED TO OUR BLUEGRASS/NORTHEASTERN REGIONS. FAIRLY TIGHT PRESSURE GRADIENT WILL BE IN PLACE AS WELL...SO BREEZY CONDITIONS STILL LOOK LIKELY. BY SATURDAY NIGHT...THE SYSTEM WILL START TO MOVE AWAY WITH DRIER AIR WORKING IN FROM THE WEST. SOME RAIN SHOWERS WILL STILL BE POSSIBLE SATURDAY EVENING ACROSS THE NORTH AND NORTHEAST SECTIONS...AND MODEL SOUNDINGS SHOW THAT SOME LIGHT SNOW MAY MIX IN. HOWEVER...OVERALL BOUNDARY LAYER TEMPERATURE IS A BIT WARMER IN BOTH THE DETERMINISTIC AND ENSEMBLE RUNS...SO AM ONLY GOING TO SLIGHT CHANCE OF SNOW IN THE GRIDS FOR SATURDAY NIGHT. SUNDAY SHOULD SEE THE AREA BETWEEN WEATHER SYSTEMS AS A FAST MOVING WAVE WITHIN THE NEARLY ZONAL FLOW ALOFT WILL MOVE THROUGH LATE SUNDAY AND INTO MONDAY. QUITE A BIT OF SPREAD IN THIS TIME FRAME IN THE ENSEMBLES THUS PLAN ON LEAVING MONDAY DRY AT THIS POINT. TEMPERATURES THROUGH THIS TIME PERIOD WILL BE BELOW NORMAL WITH HIGHS ON SATURDAY WARMING INTO THE UPPER 40S AND LOWER 50S WITH LOWS SATURDAY NIGHT COOLING INTO THE MID-UPPER 30S. WE SHOULD SEE MODERATING TEMPERATURES FOR SUNDAY AND MONDAY WITH HIGHS WARMING INTO THE MID-UPPER 50S ON SUNDAY AND INTO THE LOWER 60S BY MONDAY WHILE OVERNIGHT TEMPS COOL INTO THE UPPER 30S AND LOWER 40S. && .AVIATION (12Z TAF ISSUANCE)... STRENGTHENING LOW PRESSURE OVER EASTERN KENTUCKY WILL CONTINUE TO MOVE SLOWLY EASTWARD INTO VIRGINIA BY THIS AFTERNOON. AS THIS SYSTEM DEPARTS...GUSTY NORTH-NORTHWEST WINDS WILL WEAKEN AND IFR/MVFR CONDITIONS AT KLEX AND KBWG WILL IMPROVE THROUGH THE MORNING HOURS. KLEX WILL TAKE THE LONGEST TO CLEAR AS THE WRAP-AROUND MOISTURE HANGS ACROSS THE BLUEGRASS REGION. VFR CONDITIONS CURRENTLY PRESENT ACROSS THE LOUISVILLE METRO AREA WILL CONTINUE...WITH SKIES CLEARING BY LATE THIS MORNING. KBWG WILL CLEAR OUT BY THIS AFTERNOON...WITH KLEX CLEARING BY LATE THIS AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........DK/11 LONG TERM.........MJP AVIATION..........MJP
Hazardous weather outlook, Apr 12, 4:50 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 450 AM EDT TUE APR 12 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 450 AM EDT TUE APR 12 2011 /350 AM CDT TUE APR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RAIN AND EMBEDDED THUNDERSTORMS WILL END EARLY THIS MORNING FOR THOSE AREAS ALONG AND WEST OF INTERSTATE 65. EAST OF I-65...RAIN WILL END BY MID MORNING INTO MIDDAY. RIVER FLOOD AND FLASH FLOOD WARNINGS HAVE BEEN POSTED OVER PARTS OF THE REGION. FOR MORE DETAILED INFORMATION...PLEASE REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/LOUISVILLE. PATCHY FROST MAY DEVELOP LATE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER POTENT WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. THE STRONGEST STORMS WILL LIKELY OCCUR FRIDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WITH RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/MJP
In the hours before
Special weather statement, Apr 12, 1:40 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 140 AM EDT TUE APR 12 2011 INZ084-089>091-KYZ023>030-053-061>063-070>074-120745- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 140 AM EDT TUE APR 12 2011 /1240 AM CDT TUE APR 12 2011/ ...MODERATE RAIN AND GUSTY NORTHWEST WINDS CONTINUE... AN AREA OF MODERATE RAIN SHOWERS CONTINUES TO AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KENTUCKY AS A LOW PRESSURE SYSTEM STRENGTHENS OVER THE REGION. THESE SAME AREAS WILL EXPERIENCE OCCASIONAL NORTHWEST WIND GUSTS OF 40 TO 50 MPH OVER THE NEXT FEW HOURS IN ASSOCIATION WITH THE ONGOING RAIN SHOWERS AS WELL AS THE STRENGTHENING LOW. ADDITIONAL RAINFALL UP TO ONE QUARTER OF AN INCH CAN BE EXPECTED. WIND GUSTS OF THESE SPEEDS WILL BLOW AROUND LOOSE OBJECTS AND AFFECT HIGH PROFILE VEHICLES. USE CAUTION WHILE DRIVING.
Special weather statement, Apr 12, 2:51 AM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 251 AM EDT TUE APR 12 2011 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-046-053-054- 061>065-070>076-121000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... LAWRENCEBURG...BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 251 AM EDT TUE APR 12 2011 /151 AM CDT TUE APR 12 2011/ ...WIDESPREAD RAINS WILL CAUSE HEAVY PONDING OF WATER AND FURTHER RISES ON AREA STREAMS... WIDESPREAD MODERATE TO HEAVY RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS AS STRENGTHENING LOW PRESSURE CONTINUES TO MOVE SLOWLY ACROSS OUR REGION. EXPECT RAIN TO ACCUMULATE FROM ONE HALF INCH TO AN INCH AN HOUR THROUGH 5 AM EDT. THE GROUND IS SATURATED AND THIS ADDITIONAL RAIN WILL CAUSE FURTHER RISES ON STREAMS AND HEAVY PONDING OF WATER ON ROADS. IN ADDITION TO THE RAIN...WINDS WILL GUST TO AROUND 40 MPH INTO THE PREDAWN HOURS. BE CAREFUL DRIVING. SLOW DOWN...WATCH FOR HYDROPLANING... AND USE CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO CROSS A FLOODED ROAD. DK
Special weather statement, Apr 12, 6:48 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 648 AM EDT TUE APR 12 2011 INZ091-092-KYZ028>035-038-039-045-046-053-054-063>065-074>077-081- 121215- FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-ANDERSON KY- NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-HART KY-GREEN KY- TAYLOR KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-CUMBERLAND KY- INCLUDING THE CITIES OF...NEW ALBANY...JEFFERSONVILLE... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN... SPRINGFIELD...HODGENVILLE...LEBANON...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... BURKESVILLE 648 AM EDT TUE APR 12 2011 /548 AM CDT TUE APR 12 2011/ STEADY MODERATE TO HEAVY RAINS WILL CONTINUE OVER MUCH OF CENTRAL KENTUCKY THROUGH 8 AM EDT...WITH AN ADDITIONAL INCH LIKELY. HEAVIEST RAINS WILL FALL OVER PARTS OF SOUTH CENTRAL KENTUCKY INCLUDING HART...BARREN AND METCALFE COUNTIES. RAIN WILL END OVER THOSE PARTS OF NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER...INCLUDING TRIMBLE...OLDHAM...JEFFERSON...MEADE AND NORTHERN HARDIN COUNTIES BY 8 AM. STANDING WATER OVER SOME ROADS...ESPECIALLY ACROSS JEFFERSON COUNTY...WHERE A FEW ROADS ARE CLOSED...SHOULD RECEDE SLOWLY AFTER SUNRISE. BE CAREFUL DRIVING. SLOW DOWN...WATCH FOR HYDROPLANING... AND USE CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO CROSS A FLOODED ROAD. DK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:14 PM EDT | Special Weather Statement | LMK | Barren, Metcalfe | 31 min |
| Apr 11, 8:46 PM EDT | Special Weather Statement | LMK | Adair, Cumberland, Metcalfe, Monroe | 29 min |
| Apr 11, 9:36 PM EDT | Special Weather Statement | LMK | Russell | 24 min |
| Apr 12, 4:27 AM EDT | Flash Flood Warning | LMK | Allen, Breckinridge, Butler, Edmonson, Grayson, Logan and 3 more | 4 hr |
| Apr 12, 5:22 AM EDT | River Flood Warning | LMK | Nicholas, Robertson | 3 days |
| Apr 12, 5:56 AM EDT | River Flood Warning | LMK | Ohio | 66 hr |
| Apr 12, 7:37 AM EDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 9 more | 3 hr |
| Apr 12, 7:41 AM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Clark, Fayette, Franklin, Garrard and 9 more | 3 hr |
| Apr 12, 7:46 AM EDT | Flash Flood Warning | LMK | Nicholas | 3 hr |
| Apr 12, 7:52 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Henry, Jefferson and 7 more | 3 hr |
| Apr 12, 8:00 AM EDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| Apr 12, 8:09 AM EDT | Areal Flood Warning | LMK | Hardin, Larue | 3 hr |
| Apr 12, 8:15 AM EDT | Flash Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 2 more | 3 hr |
| Apr 12, 8:22 AM EDT | Areal Flood Warning | LMK | Hancock | 3 hr |
| Apr 12, 8:25 AM EDT | Areal Flood Warning | LMK | Spencer | 3 hr |
| Apr 12, 8:34 AM EDT | Areal Flood Warning | LMK | Butler, Warren | 3 hr |
| Apr 12, 8:50 AM EDT | Flash Flood Warning | LMK | Mercer | 3 hr |
| Apr 12, 9:46 AM EDT | Flash Flood Warning | LMK | Washington | 3 hr |
| Apr 12, 10:19 AM EDT | River Flood Warning | LMK | Harrison | 45 hr |
| Apr 12, 10:30 AM EDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Russell and 1 more | 6 hr |
| Apr 12, 10:34 AM EDT | River Flood Warning | LMK | Warren | 21 hr |
| Apr 12, 10:34 AM EDT | River Flood Warning | LMK | Hart | 61 hr |
| Apr 12, 10:34 AM EDT | River Flood Warning | LMK | Edmonson | 4 days |
| Apr 12, 10:34 AM EDT | River Flood Warning | LMK | Butler, Warren | 6 days |
| Apr 12, 10:34 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 8 days |
| Apr 12, 10:48 AM EDT | Areal Flood Warning | LMK | Anderson, Bourbon, Boyle, Clark, Fayette, Franklin and 10 more | 6 hr |
| Apr 12, 10:56 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| Apr 12, 11:37 AM EDT | River Flood Warning | LMK | Jefferson, Oldham | 4 days |
| Apr 12, 11:37 AM EDT | River Flood Warning | LMK | Jefferson, Meade | 72 hr |
| Apr 12, 11:37 AM EDT | River Flood Warning | LMK | Breckinridge, Hancock | 7 days |
| Apr 12, 11:37 AM EDT | River Flood Warning | LMK | Breckinridge, Hancock | 27 days |
| Apr 12, 11:48 AM EDT | Areal Flood Advisory | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.